Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Jun 30, 2014, 9:11 PM MDT for 4 counties in New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 9:11 PM MDT (03:11 UTC)
- Expired
- Jul 1, 2014, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 113 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4506 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
464 WWUS74 KEPZ 010311 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 911 PM MDT MON JUN 30 2014 ...STRONG WINDS TO AFFECT PORTIONS OF SOUTH-CENTRAL NEW MEXICO THIS EVENING ... .A DECAYING COMPLEX OF THUNDERSTORMS OVER CENTRAL NEW MEXICO HAS PRODUCED A STRONG POOL OF OUTFLOW WINDS. THE LEADING EDGE OF THESE STRONG WINDS HAS PUSHED INTO SIERRA COUNTY...WHERE WIND GUSTS OF 55 TO 60 MPH HAVE BEEN REPORTED. STRONG WINDS HAVE ALSO BEEN REPORTED IN THE FAR NORTHERN PORTION OF WHITE SANDS MISSILE RANGE. STRONG WINDS ARE EXPECTED TO PUSH SOUTHWARD ALONG THE RIO GRANDE VALLEY...JORNADA DEL MUERTO...AND TULAROSA BASIN. NMZ410-412-010600- /O.NEW.KEPZ.HW.W.0005.140701T0311Z-140701T0600Z/ /O.NEW.KEPZ.DU.Y.0004.140701T0311Z-140701T0600Z/ NORTHERN DONA ANA COUNTY-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT 911 PM MDT MON JUN 30 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG WINDS FROM A DECAYING THUNDERSTORM COMPLEX OVER CENTRAL NEW MEXICO WILL SURGE SOUTHWARD ACROSS THE RIO GRANDE VALLEY...JORNADA DEL MUERTO...AND TULAROSA BASIN OVER THE NEXT FEW HOURS. NORTHERLY WINDS WILL GUST 55 TO 65 MPH ACROSS THESE AREAS. LOCALIZED BLOWING DUST IS LIKELY TO DEVELOP ACROSS NORTHERN DONA ANA AND OTERO COUNTIES...INCLUDING PORTIONS OF U.S. HIGHWAY 70 SOUTH OF WHITE SANDS NATIONAL MONUMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ NMZ408-409-010600- /O.NEW.KEPZ.HW.W.0005.140701T0311Z-140701T0600Z/ EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT 911 PM MDT MON JUN 30 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG WINDS FROM A DECAYING THUNDERSTORM COMPLEX OVER CENTRAL NEW MEXICO WILL SURGE SOUTHWARD ACROSS THE RIO GRANDE VALLEY...JORNADA DEL MUERTO...AND TULAROSA BASIN OVER THE NEXT FEW HOURS. NORTHERLY WINDS WILL GUST 55 TO 65 MPH ACROSS THESE AREAS. NORTHERLY WINDS OF 50 TO 55 KNOTS AND VERY CHOPPY WAVES ARE LIKELY TO DEVELOP ALONG ELEPHANT BUTTE AND CABALLO LAKES. CAMPERS ALONG THE EDGE OF BEACHES ON THE SOUTH END OF THE LAKE SHOULD BE AWARE THAT WAVES AND LAKE LEVELS MAY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jun 30, 2:11 PM MDT, 7 hours earlier.
Area forecast discussion, Jun 30, 2:11 PM MDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 211 PM MDT MON JUN 30 2014 .SYNOPSIS... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WEST TEXAS ON TUESDAY WHILE A COLD FRONT MOVES SOUTHWARD INTO THE REGION. THIS WEATHER PATTERN WILL BRING INCREASING SHOWER AND THUNDERSTORM ACTIVITY TO THE BORDERLAND TUESDAY AFTERNOON AND TUESDAY NIGHT WITH THUNDERSTORMS CONTINUING OVER MUCH OF THE REGION WEDNESDAY THROUGH THURSDAY. A FEW STORMS MAY PRODUCE HEAVY RAINFALLS WITH FLOODING POSSIBLE. HIGH PRESSURE ALOFT WILL PRODUCE WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF JULY WEEKEND BUT A THERE WILL STILL BE A FEW THUNDERSTORMS OCCURRING AROUND THE AREA...MAINLY OVER THE MOUNTAINS. && .DISCUSSION... WESTERLY WINDS CONTINUE TO PUSH A HOT DRY AIR MASS INTO SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON BUT THERE EXISTS BARELY SUFFICIENT MOISTURE FOR A FEW MAINLY MOUNTAIN THUNDERSTORMS AS WELL ABOVE NORMAL TEMPERATURES REACH CONVECTIVE LEVELS. LATEST DATA SHOWING DCAPES ABOVE 1400 MOST AREAS SO THREAT OF DAMAGING DRY MICROBURSTS WILL EXIST THIS AFTERNOON AND THIS EVENING. COMPLEX AND POTENTIALLY MORE HAZARDOUS WEATHER SITUATION DEVELOPS ON TUESDAY AS WEAK COLD FRONT SLIDES SOUTHWARD INTO THE CWA WHILE SURFACE LOW REFORMS SOUTH OF THE BORDER. WITH SURFACE HIGH MOVING INTO THE SOUTHERN PLAINS A BOUNDARY LEVEL EASTERLY FLOW WILL DEVELOP ON TUESDAY AND CONTINUE TUESDAY NIGHT AND BEYOND RESULTING IN INFLOW OF ABUNDANT MOISTURE. DEWPOINTS WILL THEREFORE INCREASE EAST TO WEST TUESDAY AND TUESDAY NIGHT WITH MOST OF THE CWA HAVING READINGS ABOVE 50 BY WEDNESDAY MORNING. CONSEQUENTLY PRECIPITABLE WATER AMOUNTS WILL RISE TO AROUND 1 TO 1.3 INCHES WHILE AIR MASS DESTABILIZES AS CAPES RISE FROM AROUND 500 J/KG IN THE FAR WEST TO 1500 J/KG EAST. THESE FACTORS WILL BRING INCREASING CONVECTIVE ACTIVITY SPREADING EAST TO WEST TUESDAY AFTERNOON AND TUESDAY NIGHT WITH WIDESPREAD STORM COVERAGE WEDNESDAY AND WEDNESDAY NIGHT. SLOW STORM MOVEMENT COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY INDICATE A PRIMARY RISK OF HEAVY RAINS AND FLOODING OVER A FEW LOCATIONS. FORECASTED DCAPE VALUES AROUND 1000 J/KG ALSO SUGGEST A RISK OF VERY ISOLATED SEVERE MICROBURSTS AS WELL. HAIL MAY ALSO BE POSSIBLE IN AREAS OF HIGHER CAPES BUT HIGH FREEZING/WET BULB ZERO LEVELS MEANS ANY HAIL SHOULD BE SMALL AND SUB SEVERE. MODELS IN GENERAL AGREEMENT IN MOVING RATHER STRONG UPPER HIGH CENTER IN NORTHEAST ARIZONA BY THURSDAY AFTERNOON WITH CIRCULATION AROUND THIS FEATURE ADVECTING WARM DRIER AIR ALOFT INTO THE CWA. IN ADDITION LOWER LEVEL FLOW WILL DEVELOP MORE OF A CONTINENTAL TRAJECTORY. THUS THE AIR MASS OVER THE CWA WILL SHOW SOME DRYING FROM EAST TO WEST WITH CONVECTION DIMINISHING OVER MOST OF THE AREA THURSDAY THROUGH SATURDAY..ESPECIALLY OVER THE EASTERN AND CENTRAL ZONES. MODELS TRY TO INCREASE CONVECTION AGAIN EARLY NEXT WEEK AS BOTH ECMWF AND GFS SUGGEST UPPER DISTURBANCES WILL APPROACH THE REGION. && .AVIATION...VALID 01/0000Z - 02/0000Z 00Z-06Z MAINLY EAST OF A SVC-OROGRANDE-SIERRA BLANCA LINE: SCT100 SCT150-25O LCL BKN080 6SM -TSRA BLDU WND VRB 30G48KT. GNRL WINDS 28012G22KT. AFT 06Z SCT120 SCT250 WND 30012KT. AFT 18Z: ARRIVAL OF BACKDOOR COLD FRONT FROM EAST PUSHING WEST TO CONTINENTAL DIVIDE BY 24Z. SCT-BKN 080-140 SCT-BKN200-250 SFC WNDS BCMG 030-070 13G23KT ISOLD TO SCT TSTM PARTICULARLY E OF RIO GRANDE SCT-BKN060 4 SM TSRA BKN060 BKN100 BKN200 TOPS 400+ PSBL BLDU VCNTY. ISOLD +TSRA MVFR/IFR PSBL E OF ELP-HMN LINE... MOGR THERMALS SFC TO 16KFT MSL 16Z-02Z. SVR TURBC IN/NR CB AT LEAST TO OUT 10 MI. && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER THE DESERT SOUTHWEST WILL CONTINUE AGAIN TODAY WITH MORE VERY HOT AND MOSTLY DRY CONDITIONS WITH MAX AFTERNOON TEMPS RUNNING ABOUT 5 TO 8 DEGREES ABOVE NORMAL. THERE WILL BE A A RISK OF ISOLATED THUNDERSTORMS THIS AFTN INTO THE EVENING FOR EASTERN GRANT....SIERRA...AND OTERO COUNTIES. MORE LOW AND MID LEVEL MOISTURE WILL START TO MOVE IN FROM THE EAST ON TUESDAY AS A BACKDOOR COLD FRONT PUSHES IN FROM THE EAST...WHICH IN TURN WILL HELP DEVELOP ISOLATED THUNDERSTORMS...MAINLY EAST OF THE CONTINENTAL DIVIDE. BY WEDNESDAY AND THURSDAY MORE MOISTURE IS FORECAST TO MOVE ACROSS THE AREA WITH THUNDERSTORMS INCREASING IN COVERAGE. THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. THUNDERSTORM COVERAGE WILL DECREASE BACK TO ISOLATED FOR THE INDEPENDENCE DAY WEEKEND. TEMPERATURES WILL BE NEAR NORMAL WEDNESDAY AND THURSDAY AND JUST SLIGHTLY ABOVE NORMAL FOR THE WEEKEND. MIN RH WILL RANGE FROM 8% TO 19% ACROSS ALL FIRE WEATHER ZONES MONDAY INCREASING SOME 5% OVERALL TUESDAY AFTERNOON EXCEPT UP SOME 10% FOR THE SACRAMENTOS MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 82 102 77 95 76 / 0 20 40 30 30 SIERRA BLANCA 73 94 75 85 73 / 0 20 30 20 20 LAS CRUCES 73 100 74 91 70 / 0 20 40 30 30 ALAMOGORDO 72 99 73 89 71 / 10 30 30 30 30 CLOUDCROFT 52 77 48 72 49 / 20 40 40 40 40 TRUTH OR CONSEQUENCES 74 99 74 90 69 / 10 20 40 30 40 SILVER CITY 65 91 62 84 60 / 0 10 30 40 40 DEMING 72 100 72 94 70 / 0 10 40 30 40 LORDSBURG 73 99 70 93 69 / 0 10 30 40 40 WEST EL PASO METRO 80 102 77 93 75 / 0 20 40 30 30 DELL CITY 70 101 68 91 67 / 10 30 40 20 20 FORT HANCOCK 76 101 76 95 74 / 0 20 40 20 30 LOMA LINDA 69 92 69 82 68 / 0 20 40 30 30 FABENS 79 101 76 96 73 / 0 20 40 30 30 SANTA TERESA 76 101 76 92 72 / 0 20 40 30 30 WHITE SANDS HQ 77 100 78 90 72 / 0 20 40 30 30 JORNADA RANGE 69 99 68 90 66 / 0 20 40 30 30 HATCH 71 101 70 92 68 / 0 20 40 30 40 COLUMBUS 75 99 73 92 73 / 0 10 40 30 40 OROGRANDE 71 98 72 89 70 / 0 20 40 30 30 MAYHILL 60 85 58 77 58 / 20 40 40 40 40 MESCALERO 57 86 55 76 55 / 20 40 40 40 40 TIMBERON 57 83 54 75 54 / 20 40 40 40 40 WINSTON 65 94 64 85 63 / 20 30 50 40 50 HILLSBORO 71 95 70 88 69 / 10 20 40 30 40 SPACEPORT 72 100 71 89 69 / 10 20 40 30 40 LAKE ROBERTS 60 89 58 81 58 / 20 30 50 50 50 HURLEY 66 91 63 84 62 / 0 10 30 40 40 CLIFF 53 97 55 90 55 / 10 10 30 40 40 MULE CREEK 50 94 53 85 53 / 10 10 30 40 40 FAYWOOD 68 95 67 86 66 / 0 10 40 30 40 ANIMAS 74 100 72 92 72 / 0 0 30 40 40 HACHITA 70 100 70 91 68 / 0 10 30 40 40 ANTELOPE WELLS 73 98 73 91 71 / 0 0 30 40 40 CLOVERDALE 64 92 62 84 64 / 0 0 30 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...HEAT ADVISORY UNTIL 8 PM MDT THIS EVENING FOR TXZ418-419-423-424. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Jun 30, 11:30 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 AM MDT MON JUN 30 2014 NMZ401>417-TXZ418>424-011715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1130 AM MDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER HOT DRY AFTERNOON WITH HIGH TEMPERATURES AROUND 102 TO 107 ACROSS THE LOWER ELEVATIONS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER MOUNTAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TUESDAY THROUGH THURSDAY. HEAVY RAINS WILL FALL OVER A FEW AREAS WITH ISOLATED LOCATIONS RECEIVING UP TO 2 INCHES OF RAINFALL. THUS THERE WILL BE A RISK OF FLASH FLOODING DURING THIS TIME. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. THERE WILL BE ONLY SLIGHT CHANCES OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...MAINLY AROUND MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. ROGASH
In the hours before
Special weather statement, Jun 30, 7:10 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 710 PM MDT MON JUN 30 2014 NMZ408-409-010300- SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM- 710 PM MDT MON JUN 30 2014 ...GUSTY WINDS AND CHOPPY WATERS POSSIBLE ON ELEPHANT BUTTE LAKE THIS EVENING... AN AREA OF THUNDERSTORMS HAS BEEN AFFECTING SOUTH-CENTRAL SOCORRO COUNTY OVER THE PAST HOUR...DESPITE A VERY DRY AIRMASS BEING IN PLACE. COLD OUTFLOW WINDS FROM THESE STORMS ARE LIKELY TO MERGE AS THEY HEAD SOUTH TOWARDS ELEPHANT BUTTE LAKE. THE COOLER THUNDERSTORM OUTFLOW WILL GET CHANNELED BETWEEN HIGHER TERRAIN AT THE DRY NORTHERN END OF THE LAKE...AND SPEED UP. AS A RESULT...WINDS OVER THE LAKE MAY SUDDENLY SHIFT TO THE NORTH AND GUST BETWEEN 25 TO 35 KNOTS THIS EVENING...MOST LIKELY BETWEEN 7 PM AND 9 PM. THIS NORTH WIND WILL ALSO CREATE INCREASINGLY CHOPPY WATERS. CONDITIONS ARE EXPECTED TO LAST ONLY FOR A FEW HOURS...WITH LIGHTER WINDS RETURNING LATER TONIGHT. MARINERS SHOULD BE PREPARED FOR A WIND SHIFT AND GUSTY WINDS...ESPECIALLY IF YOU ARE IN AN AREA EXPOSED TO THE NORTH. CAMPERS ON THE BEACH SHOULD BE AWARE THAT ONSHORE FLOW AND INCREASING WAVES COULD RESULT IN A SMALL INCREASE IN WATER LEVELS. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:11 PM MDT | Blowing Dust Advisory | EPZ | Doña Ana | 3 hr |
| Jul 1, 2:31 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 44 min |
| Jul 1, 3:13 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 47 min |
| Jul 1, 5:00 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 45 min |
| Jul 1, 5:18 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 1, 5:25 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 65 min |
| Jul 1, 5:32 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 1, 5:46 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 59 min |
| Jul 1, 5:50 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 115 min |
Nearby
High Wind Warnings in New Mexico, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.